MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180DI
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the air/water tube, cylinder and jet tub had foreign objects on the videoscope.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigations, residual whitish foreign material was found inside the a/w-cylinder, a/w-channel, and auxiliary water channel.Therefore, the device did not meet its specifications and function.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.The foreign material may not have been removed since the reprocessing was not conducted properly per instructions for use (ifu).Additional information stated that the scope was not disinfected after field service inspection.It was confirmed that the section of the device with the foreign material residue had no deformation.Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use (ifu/cleaning/disinfection/sterilization).There was no report that the device was used for procedure while the event occurred.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection; ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19002873
Report Number9610595-2024-06504
Device Sequence Number9429437
Product Code FDF
UDI-Device Identifier04953170339639
UDI-Public04953170339639
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCF-H180DI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown